MAUDE Adverse Event Report: NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to numed for review so the balloon burst cannot be confirmed.A review of the device history records was performed and no issues were noted.There are no other complaints associated with this lot number.A review of the balloon material used shows there are no other complaints associated with the balloon material lot number used.This device was being used off-label for an unapproved use.This device is only approved for percutaneous transluminal valvuloplasty of the pulmonary valve.It was being used in the aortic valve.As per the instructions for use, an inflation device with pressure gauge should be used on the device to monitor pressure.In this case, an inflation device with pressure gauge was not used.A syringe was used which does not allow you to monitor the pressure being added to the balloon, so it is unknown as to what pressure the balloon was taken to, and what pressure the balloon burst.In the report from the user facility, they state that they believe the balloon burst was caused by either a "sharp calcific edge from the aortic valve and/or being inflated adjacent to the crimped undeployed valve cage loaded on its delivery system".A comparative catheter was pulled and tested for rated burst pressure.It was the same catalog number / size as the complaint catheter, but a different lot number.The balloon was immersed in a body temperature water bath and inflated until it burst.The catheter did not burst until 3.5 atm, which is well above the labeled rated burst pressure of 2.0 atm.
 
Event or Problem Description
Per the report from the medwatch form / distributor - the balloon was hand inflated nominal size (18mm) using a vac-lok locking syringe.After reaching its nominal size using fluoroscopy, the balloon ruptured.Physician immediately pulled a negative pressure on the vac-lok's plunger and locked it.Blood observed returning from the balloon port (which is supposed to be a closed system).The balloon was withdrawn from the patient with vac-lok plunger locked on negative.There were ekg changes after balloon rupturing.Concern if there may have been some air/micro-bubbles dispursed during the balloon rupturing.The balloon ruptured from either a sharp calcific edge from the aortic valve and/or being inflated adjacent to the "crimped" undeployed valve cage loaded on its delivery system may have ruptured the balloon.Once removed it was confirmed the balloon ruptured.Procedure completed.No harm to patient.4/24/2020: in a conversation with the bis sales specialist and the account: a 9fr sheath was used.The catheter shaft was not kinked.The balloon was removed and replaced with a marker pigtail.The removed balloon was intact, no missing parts.

Brand Name
TYSHAK II CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton, ny
MDR Report Key10043618
Report Number1318694-2020-00006
Device Sequence Number3072542
Product Code LIT
UDI-Device Identifier04046964339202
UDI-Public04046964339202
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2024
Device Model Number105
Device Catalogue NumberPDC529
Device Lot NumberTT-15512
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2020
Initial Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1